Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2014, 5:51 PM MDT for Arapahoe County, Denver County, Douglas County, Colorado. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 5:51 PM MDT (23:51 UTC)
- Expired
- Jun 5, 2014, 6:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:04 PM MDT | HAIL 1.75 | Sse Littleton, CO | HAIL EVENT LASTED FROM 604-614 PM MDT. |
| Jun 5, 6:06 PM MDT | HAIL 1 | 1 Nw Centennial, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:43 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS55 KBOU 052351
SVRBOU
COC005-031-035-060015-
/O.NEW.KBOU.SV.W.0065.140605T2351Z-140606T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO...
SOUTHWESTERN DENVER COUNTY IN NORTHEAST COLORADO...
* UNTIL 615 PM MDT
* AT 551 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
LITTLETON...OR 8 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 20
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN DENVER...CENTENNIAL...HIGHLANDS RANCH...LITTLETON...
ENGLEWOOD...GREENWOOD VILLAGE...LONE TREE AND SHERIDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3947 10495 3955 10507 3957 10505 3957 10506
3963 10507 3972 10498 3962 10481
TIME...MOT...LOC 2351Z 302DEG 17KT 3961 10500
HAIL...1.00IN
WIND...<50MPH
$$
RPK1 follow-up statement
157
WWUS55 KBOU 060003
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT THU JUN 5 2014
COC005-031-035-060015-
/O.CON.KBOU.SV.W.0065.000000T0000Z-140606T0015Z/
ARAPAHOE CO-DOUGLAS CO-DENVER CO-
603 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN ARAPAHOE...NORTHERN DOUGLAS AND SOUTHWESTERN DENVER
COUNTIES...
AT 602 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
CENTENNIAL...OR 10 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...EASTERN
LITTLETON...EASTERN ENGLEWOOD...GREENWOOD VILLAGE AND LONE TREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3951 10491 3954 10502 3958 10498 3960 10497
3965 10498 3969 10493 3968 10492 3962 10481
TIME...MOT...LOC 0002Z 295DEG 20KT 3958 10490
HAIL...1.00IN
WIND...<50MPH
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:44 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 3:44 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 344 PM MDT THU JUN 5 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 343 PM MDT THU JUN 5 2014 THIS AFTERNOON IS SHAPING UP MUCH LIKE LAST NIGHT WITH STRONG THUNDERSTORMS ALREADY MOVING ACROSS DOUGLAS AND ELBERT COUNTIES. MODERATE WESTERLY FLOW ALOFT IS CAUSING THE STORMS TO HAVE DECENT EASTERLY MOTIONS AFTER THE TRIGGER OFF THE HIGHER FOOTHILL TERRAIN. SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT FOR THE PLAINS COUNTIES THROUGH MUCH OF THE EVENING. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY PROGRESS EASTWARD AND OUT OF THE FORECAST AREA. AREAS OF LOW CLOUDS WILL DEVELOP IN THE WAKE OF THE THUNDERSTORMS...BUT A WESTERLY COMPONENT TO WINDS COMING OUT OF THE FOOTHILLS SHOULD BE ENOUGH TO KEEP STRATUS FROM COVERING THE I-25 CORRIDOR. FOR FRIDAY...MODERATE ZONAL FLOW ALOFT WILL REMAIN IN PLACE WHILE HIGH SURFACE PRESSURE OVER THE NORTHERN PLAINS WILL KEEP MOIST EASTERLY FLOW IN PLACE AT LOWER LEVELS. SYNOPTIC MODELS ARE MORE GENEROUS WITH AMOUNTS AND AREAL COVERAGE OF PRECIPITATION THAN OVER THE PAST COUPLE DAYS. THE SCENARIO SHOULD BE QUITE SIMILAR TO TODAY...WITH PALMER DIVIDE ONCE AGAIN BEING A FAVORED LOCATION FOR THE HEAVIEST STORMS. IF THE AIRMASS AS A WHOLE HAS MORE MOISTURE CONTENT THAN TODAY...THEN MORE WIDESPREAD THUNDERSTORM COVERAGE WILL BE POSSIBLE. SEVERE WEATHER WILL ALSO BE POSSIBLE ONCE AGAIN AS THE WIND SHEAR PROFILES WILL REMAIN IN PLACE TO ORGANIZE THUNDERSTORMS INTO LONG-LIVED CELLS. TEMPERATURES ARE ALSO EXPECTED TO BE A FEW DEGREES WARMER THAN TODAY...LEADING TO STRONGER INSTABILITY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 343 PM MDT THU JUN 5 2014 THUNDERSTORMS TO CONTINUE TO ACROSS THE AREA FRIDAY EVENING...WITH MOST OF ACTIVITY OVER THE PLAINS IN THE AREA OF THE THETA-E AXIS. ENOUGH SHEAR IN THE ATMOSPHERE WITH SOUTHEAST TO EASTERLY WINDS AND AT THE SURFACE AND WESTERLY FLOW ALOFT. WITH CAPE VALUES RANGING FROM 1000 TO 1500 J/KG...THERE COULD BE A FEW SEVERE STORMS ACROSS THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS. PRECIPITABLE WATER VALUES RANGE FROM AROUND 0.70 NEAR DENVER TO CLOSE TO AN INCH FAR NORTHEAST CORNER...SOME SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL. BUT STORM MOTION OF AROUND 10 TO 15 MPH SHOULD KEEP THE THREAT FOR FLASH FLOODING LOW. MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT. HOWEVER...THERE IS ENOUGH LIFT AHEAD OF AN APPROACHING TROUGH OVER THE GREAT BASIN TO KEEP SOME THREAT OF SHOWERS OR THUNDERSTORMS GOING OVERNIGHT. FLOW ALOFT REMAINS WESTERLY SATURDAY WITH UPPER TROUGH STILL OVER THE GREAT BASIN. MODELS SHOW FRONT MOVING INTO THE NORTHEAST PLAINS EARLY IN THE MORNING...AIDED BY OUTFLOW FROM EXPECTED CONVECTION OVER KANSAS AND NEBRASKA. WEAK FRONTAL LIFT ALONG WITH MID LEVEL ASCENT MID LEVEL QG MAY BE ENOUGH TO GENERATE SOME SHOWERS DURING THE MORNING...WITH ENOUGH INSTABILITY FOR A FEW STORMS. BEST CHANCE FOR SHOWERS TO BE EAST OF A GREELEY TO LIMON LINE. BY AFTERNOON...FRONT SHOULD BE ALONG FOOTHILLS AND ACROSS THE PALMER DIVIDE WITH NORTHEAST TO EASTERLY UPSLOPE. UPPER TROUGH OVER GREAT BASIN WILL BEGIN TO MOVE TOWARD COLORADO DURING THE AFTERNOON WITH INCREASING MID LEVEL ASCENT. THUS...SHOULD SEE A GOOD CHANCE OF THUNDERSTORMS DURING THE AFTERNOON...MAINLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. COOLER AIRMASS BEHIND FRONT TO LIMIT THE INSTABILITY...WITH CAPES AROUND 500 J/KG. NOT EXPECTING STORMS TO REACH SEVERE LIMITS...BUT SOME SMALL HAIL WILL BE POSSIBLE. AIRMASS STILL FAIRLY MOIST WITH PRECIPITABLE WATER VALUES FROM 0.70 AROUND DENVER TO AROUND 0.90 FAR EASTERN PLAINS. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS OVER THE PLAINS...BUT STORM MOTION OF AROUND 15 MPH SHOULD KEEP ANY STORMS MOVING. STORMS TO CONTINUE INTO THE EVENING WITH MOST OF THE ACTIVITY MOVING INTO KANSAS AROUND MIDNIGHT. SOME LINGERING STORMS POSSIBLE FAR EASTERN PLAINS. UPPER TROUGH EXPECTED TO MOVE INTO COLORADO OVERNIGHT SATURDAY INTO SUNDAY MORNING. MID LEVEL ASCENT ENOUGH TO KEEP SOME SHOWERS AND A FEW STORMS GOING OVER THE MOUNTAINS. ON SUNDAY...TROUGH TO MOVE ACROSS COLORADO WITH FLOW ALOFT BECOME NORTHWEST BY THE AFTERNOON. AIRMASS TO GRADUALLY DRY OUT FROM THE WEST. ENOUGH MOISTURE ALONG WITH SOUTHEAST SURFACE WINDS FOR A CHANCE OF THUNDERSTORMS BY THE AFTERNOON...MAINLY EAST OF THE CONTINENTAL DIVIDE. AIRMASS TO REMAIN COOL WITH TEMPERATURES IN THE LOWER 70S ACROSS THE PLAINS. AIRMASS TO GRADUALLY WARM BY MONDAY AS DRIER AIR SPREADS INTO THE REGION. STILL ENOUGH MOISTURE FOR A FEW STORMS OVER THE HIGH COUNTRY DURING THE AFTERNOON. FOR THE LATER DAYS TUESDAY THROUGH THURSDAY...UPPER RIDGE BUILDS OVER THE AREA WITH WARMER AND DRIER CONDITIONS. TEMPERATURES TO WARM INTO THE 80S ACROSS THE PLAINS BY WEDNESDAY. ENOUGH MOISTURE OVER THE HIGH COUNTY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. BOTH THE GFS AND ECMWF INDICATE SOME LOW LEVEL MOISTURE MOVING INTO THE PLAINS WEDNESDAY AFTERNOON THROUGH THURSDAY. ENOUGH TO INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 343 PM MDT THU JUN 5 2014 ONE OR TWO SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE OVER THE DENVER METRO AREA THROUGH ABOUT 01Z. RADAR DATA APPEARS TO BE INDICATING THAT THE STRONGEST STORMS OF THE EVENING ARE DEVELOPING OVER DOUGLAS AND ELBERT COUNTIES. AFTER THE THREAT OF THUNDERSTORMS DISSIPATES...LIGHT NORTH TO NORTHWEST DRAINAGE FLOW OUT OF THE MOUNTAINS SHOULD KEEP ANY STRATUS FROM MOVING INTO THE DENVER AREA. FRIDAY WILL SEE A SETUP SIMILAR TO TODAY WITH EASTERLY WINDS BRINGING MOISTURE BACK INTO NORTHEAST COLORADO WITH ANOTHER ROUND OF THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON HOURS. CEILINGS AND VISIBILITIES WILL BE IN THE VFR CATEGORY EXCEPT FOR WHEN ANY SHOWERS OR THUNDERSTORMS ARE MOVING ACROSS THE LOCAL AIRPORTS. && .HYDROLOGY... ISSUED AT 343 PM MDT THU JUN 5 2014 SNOWMELT RUNOFF WILL CONTINUE AT LEVELS SIMILAR TO THE PAST FEW DAYS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE PRIMARILY OVER THE PLAINS THIS EVENING...SO NO ADDITIONAL IMPACT ON RIVER LEVELS IS EXPECTED. FRIDAY IS EXPECTED TO FEATURE ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS...ONCE AGAIN MAINLY ON THE PLAINS. THE CONTINUING WESTERLY FLOW ALOFT APPEARS THAT IT WILL BE ENOUGH TO KEEP THUNDERSTORMS OVER THE FOOTHILLS MOVING EASTWARD AS THEY DEVELOP. THIS WILL LIMIT THE HEAVY PRECIPITATION OVER THE CRITICAL STREAM BASINS. AS LONG AS THE ZONAL FLOW PATTERN ALOFT STAYS IN PLACE...SNOWMELT RUNOFF WILL BE ABLE TO PROCEED WITHOUT ADDITIONAL PROBLEMS CAUSED BY RAINFALL. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SATURDAY AND SUNDAY... MAINLY DURING THE THE AFTERNOON AND EVENING. MOST OF ACTIVITY WILL BE EAST OF THE CONTINENTAL DIVIDE. WESTERLY FLOW ALOFT WILL BE ENOUGH TO KEEP THE STORMS MOVING EASTWARD. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN SATURDAY AFTERNOON BUT STORM MOTION WILL KEEP ANY THREAT OF FLASH FLOODING LOW. STREAMS AND RIVERS SHOULD REMAIN RUNNING FAIRLY HIGH DUE TO ONGOING SNOWMELT. DRIER AND WARMER CONDITIONS CAN BE EXPECTED MONDAY...AND SHOULD CONTINUE THROUGH THURSDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGH COUNTRY EACH DAY WITH A FEW STORMS POSSIBLE OVER PLAINS WEDNESDAY AND THURSDAY. ANY CONVECTION THAT DEVELOPS SHOULD BE WEAK...PRODUCING ONLY LIGHT RAINFALL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...D-L AVIATION...DANKERS HYDROLOGY...DANKERS/D-L
Hazardous weather outlook, Jun 5, 11:10 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT THU JUN 5 2014 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE FRONT RANGE FOOTHILLS EARLY THIS AFTERNOON AND THEN MOVE ONTO THE NORTHEAST PLAINS OF COLORADO DURING THROUGH THE LATE AFTERNOON AND EVENING. THE WIND PROFILE OVER EASTERN COLORADO IS EXPECTED TO EVOLVE SIMILAR TO LAST EVENING...MAKING IT POSSIBLE FOR STRONG AND LONG-LIVED THUNDERSTORMS TO ONCE AGAIN DEVELOP. SOME OF THE STORMS ON THE PLAINS COULD BECOME SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER ...DAMAGING WINDS TO 70 MPH AND POSSIBLY SOME TORNADOES. THE BEST CHANCE FOR LONG-LIVED AND SEVERE STORMS WILL BE ACROSS THE PALMER DIVIDE...INCLUDING DOUGLAS...ELBERT AND LINCOLN COUNTIES. THE STORMS WILL MOVE OUT OF THE URBAN CORRIDOR BY MID- EVENING...BUT CONTINUE TRACKING ACROSS THE EASTERN COLORADO PLAINS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY MOIST AND UNSTABLE AIRMASS WILL PERSIST ACROSS THE NORTHEAST PLAINS FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH SOME STORMS POSSIBLY SEVERE ACROSS THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT ON THE PLAINS. AN UPPER TROUGH WILL MOVE ACROSS THE REGION LATE SATURDAY OR SUNDAY..BRINGING A COOLER AIRMASS TO NORTHEAST AND NORTH CENTRAL COLORADO. WARMER AND SOMEWHAT DRIER CONDITIONS WILL THEN RETURN MONDAY AND CONTINUE THROUGH WEDNESDAY. THERE WILL STILL A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS WILL BE ACTIVATED AFTER 1 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
In the hours before
Special weather statement, Jun 5, 4:27 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 427 PM MDT THU JUN 5 2014 COZ039-040-052300- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 427 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE... NORTHEASTERN JEFFERSON...DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 500 PM MDT... AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHWESTERN DENVER...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DENVER...NORTHWESTERN AURORA...LAKEWOOD...SOUTHWESTERN THORNTON... SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...NORTHERN ENGLEWOOD...WHEAT RIDGE...FEDERAL HEIGHTS...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND SHERIDAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR NORTHEAST COLORADO. LAT...LON 3990 10474 3971 10472 3963 10514 3983 10516 TIME...MOT...LOC 2227Z 254DEG 21KT 3974 10496 RPK
Local storm report, Jun 5, 5:18 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:23 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:28 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:38 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSELocal storm report, Jun 5, 5:45 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E PARKER 39.51N 104.67W
06/05/2014 M1.00 INCH DOUGLAS CO PUBLIC
0300 PM HAIL 8 N KIOWA 39.46N 104.46W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL 11 N KIOWA 39.50N 104.46W
06/05/2014 M1.00 INCH ELBERT CO PUBLIC
0448 PM HAIL 9 SE MATHESON 39.08N 103.86W
06/05/2014 M1.00 INCH ELBERT CO TRAINED SPOTTER
TIME ESTIMATED BASED ON RADAR.
0500 PM HAIL 1 NNE EVERGREEN 39.65N 105.33W
06/05/2014 M1.25 INCH JEFFERSON CO COCORAHS
0509 PM HAIL 2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0523 PM HAIL 1 N KITTREDGE 39.66N 105.30W
06/05/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0540 PM HAIL 3 NNW CHATFIELD RESERVO 39.60N 105.09W
06/05/2014 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
&&
THUSEThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 4, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 44 min |
| Jun 4, 7:38 PM MDT | Tornado Warning | BOU | Arapahoe, Lincoln, Washington | 22 min |
| Jun 4, 7:58 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 32 min |
| Jun 4, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 49 min |
| Jun 4, 8:32 PM MDT | Tornado Warning | BOU | Lincoln | 28 min |
| Jun 4, 8:41 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 34 min |
| Jun 4, 9:15 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 45 min |
| Jun 4, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Jun 4, 9:24 PM MDT | Special Weather Statement | BOU | Douglas | 51 min |
| Jun 4, 9:33 PM MDT | Areal Flood Advisory | BOU | Grand, Summit | 4 days |
| Jun 4, 9:50 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 40 min |
| Jun 4, 10:11 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 34 min |
| Jun 4, 10:32 PM MDT | Tornado Warning | BOU | Lincoln | 43 min |
| Jun 5, 2:47 PM MDT | Special Weather Statement | BOU | Arapahoe, Douglas | 28 min |
| Jun 5, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 33 min |
| Jun 5, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | BOU | Denver | 33 min |
| Jun 5, 4:50 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 40 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 35 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 30 min |
| Jun 5, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.